MAUDE Adverse Event Report: PENUMBRA, INC. PAC400 COIL; HCG, KRD

PENUMBRA, INC. PAC400 COIL; HCG, KRD
Model Number 400PAC50
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the dural venous sinus using penumbra coil 400s (pc400).During the procedure, after advancing a pc400 into the target vessel using a px slim delivery microcatheter (px slim), the physician decided to retract the pc400 for repositioning.However, while retracting, the pc400 unintentionally detached from the pusher wire inside of the px slim.Therefore, the physician used a 20cc syringe to create negative pressure and removed the px slim with the coil inside.The procedure was then completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being corrected on this follow-up #1 report: 1.Section b.Box 5.: event description.2.Section d.Box 1.Brand name h3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the dural venous sinus using pac400s (pac400).During the procedure, after advancing a pac400 into the target vessel using a px slim delivery microcatheter (px slim), the physician decided to retract the pac400 for repositioning.However, while retracting, the pac400 unintentionally detached from the pusher wire inside of the px slim.Therefore, the physician used a 20cc syringe to create negative pressure and removed the px slim with the coil inside.The procedure was then completed using a new pac400 and the same px slim.There was no report of an adverse effect to the patient.

Brand Name
PAC400 COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9126493
Report Number3005168196-2019-01827
Device Sequence Number2820081
Product Code HCG
UDI-Device Identifier00815948021341
UDI-Public00815948021341
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400PAC50
Device Catalogue Number400PAC50
Device Lot NumberC16106
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Date Report Sent to FDA01/01/2005